| Model Number |
IPN038265 |
| Medical Device Problem Code |
Inflation Problem (1310)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
05/21/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the "balloon would not fully inflate".As a result, the catheter was removed and a 2nd iab was inserted.At the time of this report, the customer has not returned our requests for additional information.If further information is received, the complaint file will be updated.See associated mdr #3010532612-2023-00320.
Additional Manufacturer Narrative
Qn#(b)(4).
Event or Problem Description
It was reported that the "balloon would not fully inflate".As a result, the catheter was removed and a 2nd iab was inserted.At the time of this report, the customer has not returned our requests for additional information.If further information is received, the complaint file will be updated.Associated mdr #3010532612-2023-00320.
Additional Manufacturer Narrative
Qn#(b)(4).The reported complaint for "balloon would not fully inflate" was confirmed through examination of the returned sample.The customer returned for investigation a 50cc 8.0fr ultraflex intra-aortic balloon catheter (iabc) without the original packaging.The sample was returned in the supplied return kit and was in a sealed bio-hazard bag (inp-1, inp-2).Upon return, the one-way valve was tethered to the short driveline tubing (inp-5).The supplied data-scope inflation driveline tubing was connected to the iabc short driveline tubing; no damage or abnormalities were noted to the returned inflation driveline tubing (inp-4, inp-5).The bladder was noted wrapped (or considered twisted) near the distal tip (inp-6).Two bends to the iabc were noted at approximately 21cm and 51.5cm from the iabc distal tip (inp-7, inp-8).Dried blood was noted on the exterior surfaces of the returned iabc.No blood was noted within the helium pathway.The bladder thickness was measured at six points with measurements ranging from 0.0068in-0.0075in and was within specification of process document.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times in accordance with quality system document.The iabc central lumen was as pirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were noted.The iabc was leak tested using the lt-l-015 in accordance with testing methods from manufacturing procedure.During the leak test, the bladder did not fully inflate.The body of the bladder had inflated but the distal portion of the bladder would not fully unwrap and was consistent with being twisted (anp-1, anp-2).No leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.Resistance was noted at approximately 21.4cm and 51.2cm from the iabc distal tip, which are the locations of the previously noted bends.The guidewire was able to advance through the central lumen.No blood or debris was noted.The guidewire was front loaded through the iabc luer.Resistance was noted at approximately 29.7cm and 60.5cm from the iabc luer end, which are the locations of the previously noted bends.The guidewire was able to advance through the central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.However, the specifications were not met during the complaint investigation due to the twisted bladder.The probable root cause of the complaint is manufacturing related.Further investigation has been initiated under teleflex's quality system by the manufacturing site to further investigate the issue.Teleflex will continue to monitor and trend on complaints of this nature.
Event or Problem Description
Additional Manufacturer Narrative
Qn#(b)(4).Other remarks: n/a.Corrected data: section d.1.-brand name corrected to ultraflex iab: 8fr 50c section d.4.-catalog# corrected to iab-06850-u.